Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 43, NWS Twin Cities, MN

June 23, 20104 counties in Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 23, 2010, 2:26 AM CDT for 4 counties in Minnesota. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2010, 2:26 AM CDT (07:26 UTC)
Expired
Jun 23, 2010, 3:15 AM CDT
In force
49 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Benton County, MN, Kanabec County, MN, Mille Lacs County, MN, Morrison County, MN

The radar

The Minneapolis radar (KMPX), 103 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 7.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2158 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2158 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1458 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

717 
WUUS53 KMPX 230726
SVRMPX
MNC009-065-095-097-230815-
/O.NEW.KMPX.SV.W.0043.100623T0726Z-100623T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
226 AM CDT WED JUN 23 2010

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAR SOUTHEASTERN MORRISON COUNTY IN CENTRAL MINNESOTA...  
  SOUTHERN MILLE LACS COUNTY IN EAST CENTRAL MINNESOTA...            
  SOUTHWESTERN KANABEC COUNTY IN EAST CENTRAL MINNESOTA...           
  NORTHEASTERN BENTON COUNTY IN CENTRAL MINNESOTA...

* UNTIL 315 AM CDT

* AT 222 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
  PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR RUM
  RIVER...OR ABOUT 9 MILES WEST OF MILACA...AND MOVING EAST AT 20
  MPH.

LOCATIONS IN THE WARNING INCLUDE...
  MILACA...
  RUM RIVER...
  FORESTON...
  BOCK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4574 9342 4565 9393 4582 9396 4594 9344
TIME...MOT...LOC 0726Z 251DEG 17KT 4579 9381
WIND...HAIL <50MPH 1.00IN

$$
2 follow-up statements
884 
WWUS53 KMPX 230751
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
251 AM CDT WED JUN 23 2010

MNC009-065-095-097-230815-
/O.CON.KMPX.SV.W.0043.000000T0000Z-100623T0815Z/
MORRISON MN-MILLE LACS MN-KANABEC MN-BENTON MN-
251 AM CDT WED JUN 23 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN 
BENTON...SOUTHWESTERN KANABEC...SOUTHERN MILLE LACS AND FAR 
SOUTHEASTERN MORRISON COUNTIES UNTIL 315 AM CDT...

AT 249 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
LOCATED NEAR RUM RIVER...OR 7 MILES NORTHWEST OF MILACA...MOVING 
NORTHEAST AT 20 MPH. MORE THUNDERSTORMS NEAR SEVERE LIMITS WERE 
REDEVELOPING OVER BENTON COUNTY.

LOCATIONS IMPACTED INCLUDE...
  MILACA AND BOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND IN EXCESS OF 60 MILES 
PER HOUR AND DEADLY LIGHTNING ARE MOVING INTO THE AREA. FOR YOUR 
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME 
OR BUSINESS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.

&&

LAT...LON 4574 9342 4565 9393 4582 9396 4594 9344
TIME...MOT...LOC 0749Z 247DEG 16KT 4584 9373
WIND...HAIL <50MPH 1.00IN

$$
139 
WWUS53 KMPX 230806
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
306 AM CDT WED JUN 23 2010

MNC009-065-095-097-230815-
/O.CON.KMPX.SV.W.0043.000000T0000Z-100623T0815Z/
MORRISON MN-MILLE LACS MN-KANABEC MN-BENTON MN-
306 AM CDT WED JUN 23 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN 
BENTON...SOUTHWESTERN KANABEC...SOUTHERN MILLE LACS AND FAR 
SOUTHEASTERN MORRISON COUNTIES UNTIL 315 AM CDT...

AT 306 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED 6 MILES NORTH OF MILACA...MOVING NORTHEAST AT
20 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. IN 
ADDITION...REDEVELOPING THUNDERSTORMS TO THE WEST MAY REACH SEVERE 
LIMITS SHORTLY.

LOCATIONS IMPACTED INCLUDE...
  MILACA.
  MAINLY RURAL AREAS OF CENTRAL MILLE LACS AND SOUTHWESTERN          
  KANABEC COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.

&&

LAT...LON 4574 9342 4565 9393 4582 9396 4594 9344
TIME...MOT...LOC 0806Z 247DEG 16KT 4584 9359
WIND...HAIL 60MPH 0.88IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:40 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jun 22, 10:40 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1040 PM CDT TUE JUN 22 2010

.AVIATION... /06Z TAF ISSUANCE/

CONFIDENCE HIGH THAT A CONVECTIVE COMPLEX WITH DAMAGING WINDS
WILL PASS ACROSS SOUTHERN MN BETWEEN 07Z AND 11Z. THIS WOULD
PRIMARILY AFFECT KRWF. HOW FAR NORTH THE BOW WILL EXTEND IS STILL
IN QUESTION...BUT KMSP AND KRNH WILL LIKELY BE ON THE NORTH END.
HAVE INSERTED A STRONG WESTERLY WIND GROUP IN THE KRWF TAF FOR THE
ANTICIPATED BOW. PROBABILITY FOR STORMS LOWER FOR KSTC AND KAXN.
KEAU WILL ALSO BE ON THE RECEIVING END OF THE POTENTIAL BOW TOWARD
DAYBREAK...BUT STRONG CONVECTION WITH HAIL POTENTIAL MAY PUSH IN
BEFORE FROM SE MN WHICH REPRESENTS STRONG MOISTURE TRANSPORT. IN
THE WAKE OF THE CONVECTIVE COMPLEX...WINDS WILL TURN NW WEDNESDAY
MORNING WITH SPEEDS INCREASING TO 12-15 KNOTS WITH GUSTS IN THE 20
TO 25 KNOT RANGE. CLEARING SKIES BY WEDNESDAY EVENING ALONG WITH
DIMINISHING WIND.

KMSP...CONVECTION ACROSS SD AND NE EXPECTED TO CONSOLIDATE INTO A
FORWARD PROPAGATING COMPLEX IN THE NEXT FEW HOURS AND ADVANCE
ACROSS SOUTHERN MN DURING THE OVERNIGHT HOURS. DAMAGING STRAIGHT
LINE WINDS EXPECTED...BUT HOW FAR NORTH THEY MAKE IT STILL IN
QUESTION. FOR NOW...HAVE INSERTED WEST WINDS AT 25 KNOTS GUSTING
TO 40 KNOTS INTO THE KMSP TAF BETWEEN 09Z AND 11Z. SCATTERED
SHOWERS EXPECTED WEDNESDAY MORNING IN THE WAKE OF THE CONVECTIVE
COMPLEX AS AN UPPER TROUGH PASSES THROUGH. NW WINDS INCREASING AS
WELL IN THE MORNING WITH 15 KNOTS GUSTING TO 25 KNOTS. DIMINISHING
WIND AND CLOUDS WEDNESDAY EVENING.

&&

.DISCUSSION... /ISSUED 114 PM CDT TUE JUN 22 2010/

THERE IS AN INCREASE POTENTIAL OF SVR WX LATER TODAY...AND INTO
THE OVERNIGHT HRS AS INSTABILITY BECOMES STRONG AND A DISTURBANCE
MOVING ACROSS THE NORTHERN PLAINS/UPPER MIDWEST INTERACTS WITH
THIS INSTABILITY TO CAUSE TSRA TO DEVELOP. AT THE PRESENT
TIME...NUMEROUS SFC BOUNDARIES HAVE FORMED DUE TO EARLY MORNING
CONVECTION ACROSS THE DAKOTAS. THIS BOUNDARY...WHICH IS ILL
DEFINED WITH MAINLY A CUMULUS FIELD BUILDING ACROSS
CENTRAL/SOUTHERN MN/EASTERN SD AS INSTABILITY INCREASES THIS AFTN.
SIGNIFICANT CAP...WHICH IS IN PLACE EARLY THIS AFTN...HAS INHIBIT
ANY RE-GENERATION OF SHRA/TSRA AS OF 1 PM. HOWEVER...LATEST SHORT
TERM MODELS DOES SHOW THE CAP ERODING ACROSS EASTERN SD/WEST
CENTRAL MN WHERE THE CURRENT 85H MAXIMUM CONVERGENCE IS NOTED.

MAIN FORECAST DILEMMA REMAINS WHERE THE MAIN CONVECTIVE COMPLEX
WILL DEVELOP THIS AFTN...AND WHERE THE LLJ/0-1KM SHEAR IS
MAXIMIZED OVERNIGHT. THIS WILL PLAY AN IMPORTANT ROLE IN THE
OVERALL SVR WX WHICH IS LIKELY TO EVOLVE OVERNIGHT ACROSS THE
PLAINS/MIDWEST. AS WITH THE CURRENT MODELS /GFS & NAM/ THE
DEPICTION OF THE SFC LOW LATER TONIGHT AND 85H JET...WILL BE THE
MAIN DILEMMA AS TO WHERE THE COMPLEX WILL DEVELOP. EVEN IF YOU
SPLIT THE DIFFERENCE BETWEEN THE TWO MODELS...FAR SOUTHERN MN
REMAINS THE MOST PROBABLE PLACE TO RECEIVE SVR WX OVERNIGHT.
CURRENT 14Z HRRR REMAINS ACTIVE IN TERMS OF RE-GENERATION OF
HIGHER REFLECTIVITY MODELING ACROSS WEST CENTRAL MN BY 21Z...WITH
THE MOVEMENT GENERALLY TO THE SOUTHEAST ACROSS EAST CENTRAL MN BY
05Z. IN ADDITION...HRRR RE-DEVELOPS A COMPLEX ACROSS WESTERN SD
WHICH MAY BE THE MAIN PLAYER OVERNIGHT AS THE AFTN TSRA SET OFF A
BOUNDARY THAT WILL LAY ACROSS FAR SOUTHERN MN OVERNIGHT. THIS
SHOULD SET THE STAGE FOR VERY HEAVY RAINFALL/STRONG WNDS AND HAIL
ALONG THE IA/MN BORDER DURING THE LATE EVENING/OVERNIGHT PERIOD.
THIS IS ALSO WHERE THE HIGHEST POPS WILL REMAIN IN THE CURRENT
FORECAST GRIDS.

AFT WEDNESDAY AFTN...THE MAIN UPPER WAVE SHOULD PAST TO THE EAST...
ALLOWING FOR STRONG SUBSIDENCE TO DEVELOP IN THE WAKE OF IT.
THEREFORE...WEDNESDAY NIGHT THRU THURSDAY LOOK TO BE THE BEST DAYS
IN TERMS OF DRY AND RELATIVELY SEASONABLE TEMPERATURES.

LATE IN THE WEEK...AND INTO THE WEEKEND...MODELS CONTINUE TO
DISPLAY A VERY UNSETTLED PATTERN WITH NUMEROUS SHRT WAVES MOVES
ACROSS THE UPPER MIDWEST. TIMING WILL REMAIN THE
PROBLEM...ESPECIALLY WITH CONVECTIVE COMPLEXES INTERFERING WITH
SFC BOUNDARIES AND ASSOCIATED INSTABILITY PARAMETERS.
THEREFORE...WILL CONTINUE HIGH CHC POPS FOR FRIDAY NIGHT...THRU
SUNDAY...BEFORE A SUBSTANTIAL UPPER RIDGE BECOMES MORE PRONOUNCED
ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST BY NEXT WEEK. ..JLT..

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH UNTIL 10 AM CDT WEDNESDAY FOR BLUE EARTH-
     FARIBAULT-FREEBORN-MARTIN-STEELE-WASECA-WATONWAN.

WI...NONE.
&&

RAH/JLT
Hazardous weather outlook, Jun 22, 7:19 PM CDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
719 PM CDT TUE JUN 22 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
240030-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
719 PM CDT TUE JUN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA TONIGHT AS A
LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. THE STORMS MAY
PRODUCE A SEVERE WIND EVENT DURING THE LATE EVENING THROUGH THE
OVERNIGHT HOURS ACROSS SOUTHERN MINNESOTA AND WEST CENTRAL
WISCONSIN AS THEY MOVE THROUGH. TORRENTIAL RAINFALL IS ALSO
POSSIBLE WITH STORMS ACROSS SOUTHERN MINNESOTA. A FLASH FLOOD
WATCH IS IN EFFECT ACROSS FAR SOUTH CENTRAL MINNESOTA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS REMAIN POSSIBLE ACROSS THE OUTLOOK AREA ON WEDNESDAY
WITH ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

In the hours before

Special weather statement, Jun 22, 11:36 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1136 PM CDT TUE JUN 22 2010

MNZ091-092-230515-
FARIBAULT-MARTIN-
1136 PM CDT TUE JUN 22 2010

...THUNDERSTORMS DEVELOPING OVER FARIBAULT AND SOUTHEAST MARTIN
COUNTIES THROUGH 1215 AM CDT...

AT 1131 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 11 MILES WEST OF ELMORE. THIS STORM WAS MOVING EAST AT
25 MPH. MORE THUNDERSTORMS...CAPABLE OF BEING SEVERE...ARE EXPECTED
TO CONTINUE TO REDEVELOP THROUGH THE NIGHT OVER SOUTH CENTRAL
MINNESOTA.

HAIL UP TO DIME SIZE IS EXPECTED WITH THIS CURRENT STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  EAST CHAIN.
  ELMORE.
  BLUE EARTH.
  FROST.
  INTERSTATE 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4359 9446 4382 9366 4349 9366 4349 9445
      4350 9445
TIME...MOT...LOC 0436Z 248DEG 23KT 4353 9427
Local storm report, Jun 23, 12:46 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1246 AM CDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 PM     HAIL             CONGER                  43.62N 93.53W
06/22/2010  E0.75 INCH       FREEBORN           MN   TRAINED SPOTTER

1044 PM     HAIL             ALBERT LEA              43.66N 93.37W
06/22/2010  E0.88 INCH       FREEBORN           MN   TRAINED SPOTTER

1103 PM     HAIL             CONGER                  43.62N 93.53W
06/22/2010  E0.75 INCH       FREEBORN           MN   TRAINED SPOTTER

            SMALL BRANCHES DOWN

&&

KME
Special weather statement, Jun 23, 12:46 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1246 AM CDT WED JUN 23 2010

MNZ091-092-230715-
FARIBAULT-MARTIN-
1246 AM CDT WED JUN 23 2010

...THUNDERSTORMS WITH GUSTY WINDS AND VERY HEAVY RAIN MOVING
FARIBAULT AND MARTIN COUNTIES THROUGH 215 AM CDT...

AT 1244 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BREWSTER TO CEYLON TO
BANCROFT IOWA. THESE STORMS WERE EVOLVING NORTHEAST AT 40 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  DUNNELL.
  WILBERT.
  SHERBURN.
  EAST CHAIN.
  FOXLAKE.
  TRIMONT.
  INTERSTATE 90

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE FROM THE
THUNDERSTORMS THROUGH 230 AM. THIS MAY RESULT IN RUNOFF PROBLEMS AND
PONDING OF WATER ON AREA ROADWAYS.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4351 9487 4384 9486 4385 9365 4356 9365
      4349 9372 4349 9472
TIME...MOT...LOC 0544Z 240DEG 33KT 4369 9542 4347 9467
          4317 9407
Special weather statement, Jun 23, 1:26 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
126 AM CDT WED JUN 23 2010

MNZ073>075-082-083-091-092-230730-
BLUE EARTH-BROWN-FARIBAULT-MARTIN-NICOLLET-REDWOOD-WATONWAN-
126 AM CDT WED JUN 23 2010

...THUNDERSTORMS MOVING DEVELOPING OVER BLUE
EARTH...BROWN...FARIBAULT...MARTIN...NICOLLET...REDWOOD AND WATONWAN
COUNTIES THROUGH 230 AM CDT...

AT 124 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CURRENT LAKE TO COMFREY TO
ODIN. THESE STORMS WERE MOVING NORTHEAST AT 30 MPH.

HAIL UP TO DIME SIZE...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  ODIN.
  BUTTERFIELD.
  SOUTH BRANCH.
  WALNUT GROVE.
  ST JAMES.
  GROGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAINFALL AMOUNTS OF ONE TO TWO AND A HALF INCHES ARE POSSIBLE FROM
THESE THUNDERSTORMS THROUGH 230 AM CDT. THIS MAY RESULT IN BRIEF
RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4382 9487 4410 9488 4410 9510 4419 9512
      4420 9561 4453 9560 4454 9537 4457 9536
      4456 9503 4452 9489 4446 9480 4446 9419
      4428 9405 4381 9403
TIME...MOT...LOC 0624Z 210DEG 25KT 4415 9588 4411 9500
          4391 9480
Special weather statement, Jun 23, 2:02 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
202 AM CDT WED JUN 23 2010

MNZ045-230745-
KANABEC-
202 AM CDT WED JUN 23 2010

AT 202 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTH OF MORA...OR 7 MILES WEST OF QUAMBA. THIS
STORM WAS MOVING EAST AT 20 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE FROM THE
THUNDERSTORM THROUGH 300 AM CDT. THIS MAY RESULT IN BRIEF RUNOFF
PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4599 9304 4598 9306 4597 9312 4582 9313
      4576 9351 4594 9352 4603 9330 4611 9305
TIME...MOT...LOC 0702Z 248DEG 16KT 4595 9329
Special weather statement, Jun 23, 2:10 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
210 AM CDT WED JUN 23 2010

MNZ064-065-067-069-073-075>077-084-085-230815-
LE
SUEUR-NICOLLET-REDWOOD-RENVILLE-RICE-SCOTT-SIBLEY-STEELE-WASECA-
YELLOW MEDICINE-
210 AM CDT WED JUN 23 2010

...THUNDERSTORMS DEVELOPING OVER LE SUEUR...NICOLLET...
REDWOOD...RENVILLE...RICE...SCOTT...SIBLEY...STEEL
E...WASECA AND YELLOW MEDICINE COUNTIES THROUGH 315 AM CDT...

AT 209 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM VESTA TO DEERFIELD. THESE
STORMS WERE MOVING NORTHEAST AT 45 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  WATERVILLE.
  BELVIEW.
  ST HENRY.
  ST THOMAS.
  SACRED HEART.
  VESELI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAINFALL AMOUNTS OF ONE TO TWO AND A HALF INCHES ARE POSSIBLE FROM
THESE THUNDERSTORMS THROUGH 330 AM CDT. THIS MAY RESULT IN BRIEF
RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 6
AM CDT.

&&

LAT...LON 4417 9377 4424 9378 4421 9403 4428 9442
      4450 9487 4435 9487 4446 9554 4489 9529
      4489 9450 4463 9449 4463 9426 4472 9421
      4467 9376 4464 9377 4480 9357 4479 9333
      4448 9329 4448 9304 4437 9303 4406 9312
TIME...MOT...LOC 0709Z 203DEG 39KT 4455 9536 4420 9331

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 10:07 PM CDTSevere Thunderstorm WarningMPXFaribault, Freeborn53 min
Jun 22, 10:48 PM CDTSevere Thunderstorm WarningMPXFreeborn33 min
Jun 22, 11:36 PM CDTSpecial Weather StatementMPXFaribault39 min
Jun 22, 11:54 PM CDTAreal Flood AdvisoryMPXFaribault, Freeborn, Martin5 hr
Jun 23, 12:46 AM CDTSpecial Weather StatementMPXFaribault, Martin89 min
Jun 23, 1:26 AM CDTSpecial Weather StatementMPXBlue Earth, Brown, Nicollet, Redwood, Watonwan64 min
Jun 23, 2:02 AM CDTSpecial Weather StatementMPXKanabec43 min
Jun 23, 2:10 AM CDTSpecial Weather StatementMPXLe Sueur, Nicollet, Renville, Rice, Scott, Sibley65 min
Jun 23, 2:23 AM CDTAreal Flood AdvisoryMPXBenton, Chippewa, Kanabec, Kandiyohi, Meeker, Mille Lacs and 5 more4 hr
Jun 23, 2:33 AM CDTSpecial Weather StatementMPXCarver, Dakota, Le Sueur, McLeod, Nicollet, Renville and 3 more57 min
Jun 23, 2:58 AM CDTSpecial Weather StatementMPXAnoka, Chisago, Hennepin, Isanti, Meeker, Ramsey and 3 more77 min
Jun 23, 3:29 AM CDTSpecial Weather StatementMPXBlue Earth, Brown, Chippewa, Faribault, Freeborn, Kandiyohi and 14 more61 min
Jun 23, 4:10 AM CDTSpecial Weather StatementMPXAnoka50 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.